MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the dcb00 model intraocular lens (iol) inserter cracked while in the patient's operative eye.When the doctor went to implant the iol, he saw that the tip was stressed, looked like it was going to crack.The doctor stated he has seen this before, so he decided to not fully advance the lens and use a new one.He fully the advanced the defected inserter outside the patients eye and the tip cracked.The doctor did this just to confirm what he thought was going to happen.There was no additional intervention required.Patient status post-procedure was reported as doing well.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2 patient age/date of birth, a-4 patient weight, and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6a date implanted: not applicable, as the cartridge/inserter is not an implantable device.Section d-6b date explanted: not applicable, as the cartridge/inserter is not an implantable device.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: (b)(6) 2023 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received loose in a bag with a glove.The complaint handpiece was inspected under magnification.The complaint handpiece was received with the plunger rod partially advance to the lens that was stuck in the cartridge.The lens module was inspected and showed traces of viscoelastic residue.The module was inspected for markings that would indicate improper plunger rod advancement and none were identified.A lens was found to be stuck in the cartridge tip and the tip was cracked where the lens was stuck.Viscoelastic residue was observed to be distributed throughout the length of the cartridge.The handpiece was disassembled, and the device assembly was inspected.No assembly issues were identified.Viscoelastic residue was identified below the lens module indicating an excessive amount of ovd/bss was used and may have contributed to the complaint issue.The lens was removed.The lens was cleaned and presented with a torn.Complaint issue "cartridge tip cracked/damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issue could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18179066
Report Number3012236936-2023-02933
Device Sequence Number7746372
Product Code HQL
UDI-Device Identifier05050474636248
UDI-Public(01)05050474636248(17)260813
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown